Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 65, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 3, 2025, 6:21 PM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2025, 6:21 PM CDT (23:21 UTC)
- Expired
- May 3, 2025, 6:43 PM CDT
- In force
- 22 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 81 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.4 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
756
WUUS54 KMOB 032321
SVRMOB
FLC091-113-040000-
/O.NEW.KMOB.SV.W.0065.250503T2321Z-250504T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
621 PM CDT Sat May 3 2025
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southwestern Okaloosa County in northwestern Florida...
Southeastern Santa Rosa County in northwestern Florida...
* Until 700 PM CDT.
* At 621 PM CDT, a severe thunderstorm was located 9 miles east of
Bagdad, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wright.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3051 8698 3066 8690 3060 8660 3051 8659
3045 8661 3041 8671
TIME...MOT...LOC 2321Z 287DEG 17KT 3056 8689
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Black1 follow-up statement
185
WWUS54 KMOB 032343
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
643 PM CDT Sat May 3 2025
FLC091-113-032353-
/O.CAN.KMOB.SV.W.0065.000000T0000Z-250504T0000Z/
Okaloosa FL-Santa Rosa FL-
643 PM CDT Sat May 3 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OKALOOSA AND
SOUTHEASTERN SANTA ROSA COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3051 8698 3066 8690 3060 8660 3051 8659
3045 8661 3041 8671
TIME...MOT...LOC 2341Z 287DEG 17KT 3053 8677
$$
BlackWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 1:33 PM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, May 3, 1:33 PM CDT, 4 hours 48 minutes before
Area Forecast Discussion National Weather Service Mobile AL 133 PM CDT Sat May 3 2025 ...New Discussion... .DISCUSSION... Issued at 131 PM CDT Sat May 3 2025 Focus for this discussion will be on two potential impact periods, the first being storms redeveloping this afternoon/evening and the second being the potential for heavy rainfall towards the end of the period. Looking at the remainder of today, an upper level trough has made its way into the Mississippi Valley with a cold front currently extending through northern MS and southern LA. Low level flow has become southerly over the last few hours, helping to filter an abundance of moisture across the region. This will continue through the afternoon as the front continues to drift southward. Hires guidance is fairly consistent on a weak shortwave ejecting around the base of the trough this afternoon, which will move through the area as the front enters from the west. Given the forcing expected, thunderstorms will redevelop (which we're already seeing to our west) as diurnal heating continues, with this activity moving from west to east across the local area this afternoon and evening. Activity should dissipate around sunset, as the front sags south of the area. In terms of the hazards, it remains dependent on if we are able to realize much, if any, instability. Extensive cloud cover across much of the region is keeping temperatures in the lower to mid 70s. Despite the cloud cover, we aren't quite to our peak heating time, with several hours to warm up. This, combined with cooling aloft as the shortwave moves through will steepen low and mid level lapse rates. Deep layer shear will be enough for thunderstorms to maintain some organization if storms mature enough, though low level shear is meager and hodographs are linear. An isolated storm or two will be capable of producing damaging wind gusts and large hail, but confidence is low that there will be strong enough updrafts to tap into the shear aloft. After a couple of dry days to end the weekend and start the new workweek, our focus will then turn to a potential flood threat later in the week. An upper level trough developing over the Four Corners region will pivot eastward on Tuesday and Wednesday. Multiple shortwaves will continuously eject from the base of this trough. Meanwhile, flow aloft over the local area will become southerly and strengthen, filtering moisture into the area. Rain chances will increase heading into Wednesday, as the first wave moves through the area. The trough to our west will be slow moving, while a frontal boundary stalls along the coast. This will set the stage for repeated rounds of rainfall, some heavy at times. Though we're still several days out, there's a good signal for locally heavy rain to continue through Friday, when the trough finally makes it east of the area. Ensemble means paint 3 to 4 inches of rain, which is what our official forecast will showcase. It should be noted that there is a 10% chance of exceeding 6 inches of rain for portions of the area. Where the heaviest rain will set up and/or any training storms is very uncertain, but it is something to check back on as we get closer. /73 && .AVIATION... (18Z TAFS) Issued at 1250 PM CDT Sat May 3 2025 A scattered to broken cloud deck, with cloud bases around 1500-2500 feet, is in place across much of the area at issuance time. Expect this layer to linger through the afternoon and into the early evening hours. Another round of showers and storms is beginning to develop over eastern Mississippi and will push through the remainder of the area throughout the afternoon and evening hours. Expect brief reductions in visibility in some of the heavier activity. Rain chances diminish and VFR conditions become prevalent by the late evening and through the remainder of the period as a cold front moves through the area. Southwesterly winds this afternoon will shift to northwesterly in the wake of the front. /96 && .MARINE... Issued at 321 AM CDT Sat May 3 2025 A light to moderate onshore flow into tonight will shift to a offshore behind a weak cold front moving over area waters Saturday night. Onshore flow returns Tuesday as a surface ridge over the Southeast returns. /16 && .PRELIMINARY POINT TEMPS/POPS... Mobile 57 80 55 82 59 82 68 80 / 20 0 0 0 0 20 50 70 Pensacola 62 80 59 79 63 81 70 79 / 50 0 0 0 0 10 30 50 Destin 64 80 62 80 65 82 70 81 / 60 0 0 0 0 10 20 40 Evergreen 54 78 50 81 53 85 62 81 / 30 0 0 0 0 10 40 70 Waynesboro 52 77 49 79 54 80 62 77 / 0 0 0 0 0 30 70 90 Camden 52 75 50 77 53 80 61 78 / 20 0 0 0 0 10 50 80 Crestview 56 81 52 83 54 86 62 83 / 50 0 0 0 0 10 20 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk through Sunday morning for ALZ265-266. FL...High Rip Current Risk through Sunday morning for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Local storm report, May 3, 5:32 PM CDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
532 PM CDT Sat May 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM Hail 1 SE Molino 30.71N 87.32W
05/03/2025 E1.25 Inch Escambia FL Public
Photos of quarter to half dollar sized hail
in Molino, FL. Photos via social media.
&&Special weather statement, May 3, 5:45 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
545 PM CDT Sat May 3 2025
ALZ052-053-055-261-262-032345-
Clarke AL-Baldwin Inland AL-Monroe AL-Washington AL-Mobile Inland AL-
545 PM CDT Sat May 3 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MONROE...NORTHERN
MOBILE...NORTHWESTERN BALDWIN...SOUTHERN WASHINGTON AND SOUTH CENTRAL
CLARKE COUNTIES THROUGH 645 PM CDT...
At 545 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Deer Park, or 5 miles northwest of Citronelle,
moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Movico, McIntosh, Citronelle, Mount Vernon, Deer Park, and Calvert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3108 8839 3126 8835 3139 8781 3132 8759
3123 8758 3124 8759 3124 8762 3115 8762
3103 8778
TIME...MOT...LOC 2245Z 264DEG 27KT 3117 8827
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BlackLocal storm report, May 3, 5:48 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
548 PM CDT Sat May 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM Hail 2 S Molino 30.69N 87.32W
05/03/2025 E1.50 Inch Escambia FL Public
Photo of nearly ping pong ball size hail
taken near the Molino/Cantonment FL area.
Photo via social media.
&&Local storm report, May 3, 5:57 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
557 PM CDT Sat May 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM Waterspout 5 SE Alabama Port 30.32N 88.06W
05/03/2025 GMZ631 AL Public
Photo of a small waterspout over Mobile Bay.
Photo via social media.
&&Special weather statement, May 3, 6:00 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
600 PM CDT Sat May 3 2025
ALZ054-055-032345-
Wilcox AL-Monroe AL-
600 PM CDT Sat May 3 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MONROE AND SOUTHERN
WILCOX COUNTIES THROUGH 645 PM CDT...
At 559 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Vredenburgh, or 13 miles southwest of Camden, moving
east at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Vredenburgh, Pine Apple, and Beatrice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3190 8691 3175 8691 3171 8700 3172 8705
3171 8706 3168 8706 3171 8752 3181 8752
3182 8750 3183 8750 3183 8756 3192 8752
3196 8700
TIME...MOT...LOC 2259Z 269DEG 31KT 3182 8741
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BlackSpecial weather statement, May 3, 6:04 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
604 PM CDT Sat May 3 2025
FLZ203>206-040000-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
604 PM CDT Sat May 3 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN OKALOOSA AND
SOUTHEASTERN SANTA ROSA COUNTIES THROUGH 700 PM CDT...
At 604 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bagdad, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bagdad and Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3051 8709 3072 8700 3069 8673 3058 8665
3047 8667 3042 8677
TIME...MOT...LOC 2304Z 282DEG 20KT 3058 8697
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 2:05 AM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
| May 3, 5:05 AM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
| May 3, 5:05 AM CDT | Special Weather Statement | MOB | Okaloosa | 40 min |
| May 3, 5:10 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 40 min |
| May 3, 6:25 AM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 3 hr |
| May 3, 6:47 AM CDT | Special Weather Statement | MOB | Okaloosa | 28 min |
| May 3, 4:26 PM CDT | Special Weather Statement | MOB | Escambia | 49 min |
| May 3, 4:57 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 31 min |
| May 3, 5:27 PM CDT | Special Weather Statement | MOB | Santa Rosa | 48 min |
| May 3, 6:04 PM CDT | Special Weather Statement | MOB | Santa Rosa | 56 min |
| May 3, 6:18 PM CDT | Areal Flood Advisory | MOB | Santa Rosa | 3 hr |
| May 3, 6:57 PM CDT | Special Weather Statement | MOB | Okaloosa | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.